Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dsh

On month 6; and accutane still isn't working

Recommended Posts

Hi everyone,

I've been on sotret since January 24. I took 40mg until month 3 and since then 60mg. I weigh 135 lb. Now I'm starting month six and I still very very little improvement on my skin condition. My derm said that I going to have to do a longer treatment. I'm scared because I'm thinking accutane might not be working on me. If I still haven't improved yet, does it mean that it probably isn't going to work? Or is there still hope in my last months 6 and 7and maybe more?

Please tell me what you think!

Share this post


Link to post
Share on other sites
6 months of accutane with no results? you are doomed. Consider acne a part of your life.

That's a bullshit thing to say. Way to give them hope.

No one should ever have to live with this.

Anyway, maybe your treatment needs to be longer, maybe twice as long.

How severe was your acne before you took it?

Share this post


Link to post
Share on other sites

It was severe acne with like cysts. my mom says that it did get better over the months but it's hard for me to really see a difference. I just hope that there are cases when six months wasn't enough so that i don't feel like i'm the only one in this kind of situation.

Share this post


Link to post
Share on other sites
It was severe acne with like cysts. my mom says that it did get better over the months but it's hard for me to really see a difference. I just hope that there are cases when six months wasn't enough so that i don't feel like i'm the only one in this kind of situation.

There are MANY cases of this, please don't get discouraged!! Some people have been on it as long as 7-9 months. If your acne was very severe to begin with, a second course might also be in order. Your derm will probably extend it, though :) don't lose hope

Share this post


Link to post
Share on other sites
6 months of accutane with no results? you are doomed. Consider acne a part of your life.

Man, if people are not assholes, then they're not people. Geesh.

Anyways, man keep clingin to hope. My first course cleared me up 90% but it came back and im on my second course. A second course isn't impossible. Thats 6 months + 2 you still owe (if those 2 dont clear you up) Remember, the last months on tane, are the most effective. But I'm sure you've improved more than you are noticing since its gradual, you probably don't remember how bad you were 5 months ago. Anyways, I recommend to stop masturbating if you are. That's the reason I got acne in the first place :P. Now that i've stopped, all I have are marks left which is why Im taking my second course.

Share this post


Link to post
Share on other sites

I think you should give it 2-3 more months and probably increase the dossage especially if you are not experiencing severe side effects. Remember because your acne was severe it will take time. Also remember that you probably have many red marks left which may make it seem as though your acne has not improved much! When these fade trust me your skin will look much better! After that a second course may just finish it off, it takes time but dont give up!

Share this post


Link to post
Share on other sites
I think you should give it 2-3 more months and probably increase the dossage especially if you are not experiencing severe side effects. Remember because your acne was severe it will take time. Also remember that you probably have many red marks left which may make it seem as though your acne has not improved much! When these fade trust me your skin will look much better! After that a second course may just finish it off, it takes time but dont give up!

Yea, when i see touch my face, it's like really smooth and a lot of the cyst-ish bumps have subsided. but it still looks horrid because of the scars and redness. But does the red marks disappear after accutane? Or do i have use other medicines to do that? I hate acne.

Share this post


Link to post
Share on other sites

Iv been on accutane for almost 9 months and not 100% clear but it has gotten A LOT better so dont lose hope! I also have a lot of redness but it goes away with time ( 1 month to a few years...)

Share this post


Link to post
Share on other sites

hey. just wait n u may jus see results . i had a similar case to you. i had severe cystic acne n broke up to month 6...things change after that. jus have faith, and be patient, n do NOT touch ur face.

Share this post


Link to post
Share on other sites

Anyways, I recommend to stop masturbating if you are. That's the reason I got acne in the first place :P. Now that i've stopped, all I have are marks left which is why Im taking my second course.

Share this post


Link to post
Share on other sites
I think you should give it 2-3 more months and probably increase the dossage especially if you are not experiencing severe side effects. Remember because your acne was severe it will take time. Also remember that you probably have many red marks left which may make it seem as though your acne has not improved much! When these fade trust me your skin will look much better! After that a second course may just finish it off, it takes time but dont give up!

Yea, when i see touch my face, it's like really smooth and a lot of the cyst-ish bumps have subsided. but it still looks horrid because of the scars and redness. But does the red marks disappear after accutane? Or do i have use other medicines to do that? I hate acne.

ye those red marks will go for sure, they just take very long, as in you wont see results overnight but more like over weeks. They will however go so just be patient, most acne sufferers have to go through it, sometimes its worse than the acne itself!

Share this post


Link to post
Share on other sites

my friend in high school who had terrible cystic acne on her cheeks was on it for TWO YEARS, so sometimes 6 months is not enough. her acne hasn't come back at all, and it took a long time for her red marks to fade and the scars to die down, although she still has some of the "pock marks," but it's still insanely better than it was before she was on accutane.

my acne isn't severe enough to be able to comment on your situation, as i will (supposedly) only need to be on the sotret (60 mg) for 5 months. although my face sucks right now, i've still noticed an improvement, so i'm happy.

my best advice is to hang in there and keep your head up - it may take longer in your case, so prepare yourself for an extended course of treatment. good luck to ya.

Share this post


Link to post
Share on other sites

Going into my tenth and probably last month. Sept. 07 at 30 mg, then 60mg, 60mg, 80, 80, 100, 100, 60, 40, and now 20mg for June 08. I never had severe acne, just very persistent. This last month was the first time I didn't have to go in for an injection. I'm 5'2" and 128lbs. My labs have been great and things are finally looking good. Dents from the injections are filling in (only ever got the dents while on tane) and red marks are fading. On the higher dosage I was flushing a lot and had really flaky skin at several points, but my skin is nearly perfect now - not too dry, not oily at all. Don't lose hope - it should happen for you. I NEVER thought my acne was bad enough to even consider accutane, my derm kept reccommending it... I NEVER thought I would ever be on it this long, but it has all been worth it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×